“Your life does not get better by chance. It gets better by change.” Jim Rohn
I am really angry with trying to find medications for high blood pressure that do not have horrible side effects. When I had the dissection, I was on one low dose medicine. Because my aorta could not stand any pressure, I was given two new medications. One has caused no problem. The second one caused dry coughing (all the time – day and night). My doctor changed it to another one that caused my ankles to swell so much I could only wear one pair of shows. After the surgery, this was changed to another one which seemed to be doing OK until my prescription plan stopped covering it and was changed to another that the doctor said was an equivalent. This too caused my ankles to swell but the doctor insisted this was not a side effect of this particular medicine and changed it yet again. I took the new medicine for a month and started on the second month’s bottle. Suddenly I developed terrible itching and a rash all over. I didn’t even call the doctor. I have my six-month appointment with her in two weeks and intend to have a major discussion about this medicine. I went back to the last one that caused the swelling ankles and the itching has subsided and rash is better. I am now determined to get off this second medicine altogether. I know with the dissection I have to take one (to reduce spikes) but if I can keep the blood pressure really low with one, I should be able to cut the second one out. This will be my discussion with the doctor when I see her. It’s hard to get any time with doctors any more…they whiz in and whiz out…I guess they have a certain number of patients to see in any given day. My plan:
- Go back to daily morning exercise
- Stick with plant based, whole foods diet – concentrate on greens!!
- Stop the salt – no processed foods
- Stop the coffee
- Stop the alcohol (an on-going issue)
- Loose the weight
- Lots of water
It’s been two days now. I see the doctor in 15 days. Will two weeks make a difference? I have to be “determined” to stick to the plan and I have to keep remembering the misery of prescription drug side effects. Are there any that don’t have them? I doubt it!!